Sequential credibility evaluation for symmetric location claim distributions

Zinoviy Landsman, Udi E. Makov

Research output: Contribution to journalArticlepeer-review

Abstract

The traditional linear credibility formula provides an exact expression for the predictive mean when the conditional loss distributions belong to the exponential dispersion family (EDF) and when the prior distribution is conjugate. When the claim size follows a distribution outside this family, the credibility formula offers an inaccurate estimation of the mean future claim. The established analogy between the credibility formula and stochastic approximation [Landsman, Z., Makov, U., 1999. On Stochastic Approximation and Credibility. Scand. Actuarial J., to appear] offers a way of devising credibility estimation for distributions other than members of the EDF. In this paper we suggest sequential credibility estimators which are suited to deal with distributions belonging to the symmetric location dispersion family.

Original languageEnglish
Pages (from-to)291-300
Number of pages10
JournalInsurance: Mathematics and Economics
Volume24
Issue number3
DOIs
StatePublished - 28 May 1999

Keywords

  • Claim distribution
  • Exponential power family
  • Generalized sequential credibility formula
  • Generalized Student-t family
  • Linear credibility
  • Stepwise optimal gain sequence

ASJC Scopus subject areas

  • Statistics and Probability
  • Economics and Econometrics
  • Statistics, Probability and Uncertainty

Fingerprint

Dive into the research topics of 'Sequential credibility evaluation for symmetric location claim distributions'. Together they form a unique fingerprint.

Cite this